I have been on Percocet for about a month for a torn rotator cuff and my doctor wants my urine tested for kidney function ?? I take on average 5/325 x 4/day... The pain is the worst I've ever felt... but she doesn't want me to get addicted so she is reluctant to give me more. I'm not in this for the high.. I just need something to help me through the day without crying in pain... Does anyone know how long is too long to be on Percocet ??
18 Dec 2010
I am not certain how much the Percocet would contribute to live damage, my experience has been the addition of Tylenol that adds stress and damage to the liver over an extended period of time. Just this week, my liver test was elevated, as a result my Doctor dropped the Tylenol and gave me the oxycodone by itself, and she stated that if I needed to bump up the effectiveness I could ad a tablet of Tylenol when needed. She also felt that due to the increase with patients having problems with liver elevations, that Tylenol is the culprit. I feel so blessed to have a Doctor who is willing to try different combinations of drugs that will best benefit me. Years ago I was taking anti cholesterol meds to keep the cholesterol in check, I tried all of ones available, with no success, on the insistence of my "now fired doc", I stayed on the drug, to my dismay, all my liver function tests were off the charts completely, long story short, I ended up going to the Mayo Clinic, the doctors at Mayo, said had I continued taking this drug, I would be on a "transplant" list. Mayo clinic was able to reverse the damage, clean out my system and now I am as careful as I possibly can be,and refuse to take any drug, that can and will affect my liver.
I have many chronic conditions that require this opiate and a couple others I take also. If you're in the chronic phase, you can end up taking this medication for an indefinite time, however if your condition is acute, you may not have to be on this for only a short time, and that depends on your condition and progress you're making with regards to your pain. BTW, I changed Doctors after all that too, made a huge difference.
I hope you soon find some much needed relief from your pain, and I hope you're soon feeling much better. All my best to you, I'm not sure if this helps you at all, if I rambled on too much please excuse me. I just wanted let you know what helped me and what I've tried in the past/present also.
God Bless and please let us all know how you're coming along, one more thing, if you're taking your taking your meds as prescribed, addiction is the last thing I would worry about, when you no longer need the Percocet, taper off slowly, our body after awhile does become use to this opiate, thus giving you some withdrawal effects if you stop suddenly, that does not mean your and addict, I'm wishing you pain free days ahead, and hope you can get through all this with and pray you will soon be feeling better.
God Bless, and Good Luck my friend! midwestma
20 Dec 2010
Felix, most people would have to be on the percocet for at least 6 months to a year to become totally dependent on them. And you would notice that the taking of one was not enough, you would go to 2 at the time, then 2 1/2 or 3. Make sure you eat and drink enough while you are on them. You are in my prayers.pattishan
5 May 2012
Find another Dr. I had a similar problem with the Dr wanting to get me off Percocet while I was still having pain from 2 breaks in my pelvis, one in my hip and one in my spine. I left the ortho and went to my family dr. She prescribed me 5/325 x 4/day. She had me sign a contract with her. I have been on this dosage for 1 1/2 years. I still have major pain, but I am not addicted. I stop taking them every couple months by tapering down and am able to completely get off within a week and a half. The pain comes back, but at least I know I can get off. I keep a small supply in case something happens Good luck
17 Dec 2010
Hi Felix. It really depends on how well you heal, outcome of physical therapy, was it surgically repaired? These factors will play a role in how long you may need prescription pain medication. Your doctor is right to be concerned about addiction. Oxycodone is one of the most sought after drugs for addicts and dealers. Acetaminophen can cause kidney damage. This usually occurs after high doses over a long period of time. It's always best to take the lowest dose possible, for the shortest time possible, yet still control pain. The sooner you can discontinue this medication, the better and safer for you. I hope you're on the mend and feeling better soon.
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... safe to finish the course?
1 answer • 5 Mar 2010
I have had a kidney transplant. I also have ostio-arthritis and several other medical condtions so have to be careful of drug interactions.I also ...
2 answers • 6 Dec 2011
Or middle back pain? Maybe lower bacaj pain? Bloated Abdomen? Going to the GYN Friday
8 answers • 26 Jul 2012
Hello..i have been on lortabs 5mg, 7mg & 10mg , percocets 10mg pretty much any kind of pain medication I could get.I have chronic kidney stones, ...
3 answers • 22 Oct 2012
I have been taking Percocet 10/325 for a little over 7yrs due to a back injury. I have had previous surgeries on my back. I have nerve damage in both ...
7 answers • 7 Nov 2012